Jump to content

REG

Junior Member
  • Content Count

    22
  • Joined

  • Last visited

About REG

  • Rank
    Newbie
  • Birthday 08/18/1960

Profile Information

  • Gender
    Male
  • Location
    UK

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I take 600mg pregabalin/ day, it really helps with the GAD, worst side effect is difficulties with memory and concentration. Been taking it about 3 years now I think. No balance effects but my balance always was good. Some fine-motor dyspraxia, can't write so neatly for instance. Worth putting up with for me because it works well for the anxiety.
  2. I take pregabalin 600mg/ day, you are on 150, that's really low. See your doc and talk about increasing it maybe? If you are still getting anxiety with ari, it may not be the right med for you. My adult son is in the unfortunate position of having got anxiety/bipolar from me and psychosis from his mum. He takes it and has found it improves his mood as well as reducing psychotic symptoms. Have youy tried CBT as well? If you are in the UK it's free on the NHS. Has a lot of evidence for success. Other adult son has none of these problems :-)
  3. Has anyone in the group tried Pregabalin/ Lyrica for GAD? I've been on the Venlafaxine (Effexor) for most of the last 11 years, it doesn't seem to be working as well any more or maybe I'm just getting worse. R
  4. I have GAD and these are some of the things I find helpful - as well as the meds (Venlafaxine/ Effexor). 1. Take some physical exercise every day, at a level you can sustain long-term. Anything from a 20 minute walk to a full-blown gym blast if you can manage it. 2. Seek the company of others, share how you feel with others, be open about your condition with your friends. Most people feel honoured to be included, not put off. 3. Eat well including plenty of fruit and vegetables and oily fish is good too. 4. Try to make someone smile every day. If you do good turns for others it makes you feel better about yourself. 5. Don't take yourself too seriously, no one else does. 6. Don't spend all day under the douvet, it always makes you feel worse. Get up and get on with your day, even if it means breaking it down into baby-steps one at a time. Things will get done that way despite how you feel. 7. Don't project into the future too much, be in the here-and-now, the present moment. It is all we have. 8. Each night before you go to bed, say to yourself 'Today I accomplished...' and 'I am thankful for...' 9. Ways to relax like relaxation CDs or meditation groups. 10. Challenging irrational thoughts in your mind. 11. Not giving way to fears but facing them. Resisting avoidant behaviors. I hope that helps :-)
  5. Hi I'm also in England and the GPs I speak to have no idea about this drug, only that it is used as an anti-epilepsy drug. I'm thinking of paying for a private consultation with a head-doc as there's no easy way to get to see one through the normal NHS channels unless you are already in hospital. I'd be interested in hearing other people's experiences with Pregabalin/ Lyrica. I've been on Venlafaxine (Effexor) for most of the last 11 years, it doesn't seem to be working as well any more or maybe I'm just getting worse.
  6. I'm glad things are getting better for you with the meds, well done for taking action. Other things I find help are: 1. Take some physical exercise every day, at a level you can sustain long-term. Anything from a 20 minute walk to a full-blown gym blast if you can manage it. 2. Seek the company of others, share how you feel with others, be open about your condition with your friends. Most people feel honoured to be included, not put off. 3. Eat well including plenty of fruit and vegetables and oily fish is good too. 4. Try to make someone smile every day. If you do good turns for others it makes you feel better about yourself. 5. Don't take yourself too seriously, no one else does. 6. Don't spend all day under the douvet, it always makes you feel worse. Get up and get on with your day, even if it means breaking it down into baby-steps one at a time. Things will get done that way despite how you feel. 7. Don't project into the future too much, be in the here-and-now, the present moment. It is all we have. 8. Each night before you go to bed, say to yourself 'Today I accomplished...' and 'I am thankful for...' I hope that helps :-)
  7. Hi ES I've just answered your post on the other forum. Don't give up, it will get better I promise.
  8. Hi, I'm on 150mg Effexor and never had a problem with lucid dreams on it but I have hear of others getting them. I don't know if they go away in time, maybe ask your doc? Mirtazapine gave me lucid dreams, so much so I had to stop after a week. Effexor is much slower acting so you may need 6 - 8 weeks to really get the benefit.
  9. To be clear I am NOT recommending alcohol to treat GAD - beneficial effects far too short-acting and harmful effects much too numerous!
  10. Several people asking about weight gain - it's not usually a problem with this drug. If anything it inhibits appetite.
  11. I've been on Effexor for most of the last 10 years. I used to come off over the summer, and when the anxiety came back in the autumn the Effexor was the only thing guaranteed to sort it. It really works. Recently I have had to increase my dose to 150mg from 75mg, I don't know if this is me getting worse or developing tolerance as the sexual side-effects are less severe too. But I know that without it I'd be really messy. Side effects - the most significant for me is sexual dysfunction which is noticeable at 75mg and more so at 150mg but as I say seems to be decreasing now. Everything still works tho. Other thing is mouth ulcers. Also my appetite for food is slightly reduced and it's difficult to know when I am hungry. But these pale into insignificance compared to the benefits. I also sleep much better on Effexor - I go straight out!
  12. This has been suggested as an alternative to Effexor for GAD - I've been on Effexor for most of the last 10 years and seem to be developing a tolerance. I've had to increase the dose and the sexual dysfunction has decreased relative to dose. I'm now on 150mg which used to sort it completely, but I'm back to feeling really low/ anxious in the mornings especially. My GP (general practitioner - I am in UK) doesn't know about it's use for GAD, only as an anticonvulsant. I might have to go to a specialist to get a meds review. I did try Mirtazipine with the Effexor but that didn't help at all. Any experiences/ advice appreciated. Thanks.
  13. Really interesting article and interesting response - more than a year ago! I've been interested in trying pregabalin but so far my doc hasn't let me. Mirtazipine didn't work and just made me hungry all the time :-/ Venlafaxine works but I seem to be developing a tolerance/ needing higher doses. Diazepam 5mg doesn't work for me but Tamazepan did, but it's so addictive they don't usually prescribe it in the Uk any more. Alcohol works a treat, but has it's own problems... Has anyone here tried pregabalin for GAD? I'd be very interested to hear.
  14. Whenever I have to re-continue Effexor there is a distinct pattern over about 3 weeks. For the 1st few days I feel quite spaced out and a bit weird, but a bit better. Then there is a dip at about a week, which gets worse with the lowest point at about 2 weeks. It then starts to improve, at about 3 weeks I am back to where I was when I began, and it progressively improves from then. No significant improvement until about 4 - 6 weeks, that is a hell of a long time when you feel as bad as I do sometimes.
×
×
  • Create New...